MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160904
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 27-may-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a vizigo and an octaray mapping catheter and a stringy thrombus was found on both devices.It was reported that when the withdrew the octaray mapping catheter from the vizigo sheath there was stringy thrombus adhered to the octaray splines and inside the sheath at the port part of the hemostatic valve.Caller did not know if the thrombus in that area of the sheath due to the catheter being pulled out.Caller replaced the sheath due to no longer being able to aspirate.No injury to the patient.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a vizigo and an octaray mapping catheter and a stringy thrombus was found on both devices.It was reported that when the withdrew the octaray mapping catheter from the vizigo sheath there was stringy thrombus adhered to the octaray splines and inside the sheath at the port part of the hemostatic valve.Caller did not know if the thrombus in that area of the sheath due to the catheter being pulled out.Caller replaced the sheath due to no longer being able to aspirate.No injury to the patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection, microscopic examination, and irrigation test of the returned device were performed in accordance with j&j procedures.Visual analysis revealed no damage or anomalies on the device.The customer reported that there was stringy thrombus adhered to the splines after withdrew the octaray catheter; however, during the analysis in the lab, no thrombus, or clot residues were observed.A microscopic examination of the spline was performed, but no damage or anomalies were identified on the device.Finally, an irrigation test was performed and the device was flushing correctly, no obstructed hole was observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The thrombus/clot issue reported by the customer could not be confirmed, other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instruction for use (ifu) contains the following warnings and precautions: to avoid char formation on the rings of this mapping catheter, do not apply rf energy when the ablation catheter is in contact with one or more rings of the mapping catheter.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22137573
Report Number2029046-2025-01806
Device Sequence Number15234501
Product Code MTD
UDI-Device Identifier10846835021233
UDI-Public(01)10846835021233(17)280219(10)31585005L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160904
Device Lot Number31585005L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ MDC.; SPLIT HANDLE EXT. CABLE,10' LG.; UNK_CARTO 3.; UNK_NGEN RF GENERATOR.
Patient SexUnknown